MAUDE Adverse Event Report: BAXTER MEDICAL SYSTEMS GMBH + CO. KG ILED 7 CEILING DUO; SURGICAL LIGHT

BAXTER MEDICAL SYSTEMS GMBH + CO. KG ILED 7 CEILING DUO; SURGICAL LIGHT
Model Number 4068210
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inspection of the iled 7 lights was performed by a hillrom/baxter technician using a light meter to measure light intensity and temperature.The inspection confirmed that all lights were functioning as designed and noted that all were within the 160,000 lux limit of intensity.In this event, the customer alleged the intensity level of the surgical lights was too high and the patient sustained a laceration that required medical intervention (suture and dermabond) to preclude permanent impairment of a body function or permanent damage to a body structure, concluding a serious injury occurred in this case.The inspection ruled out a device malfunction; however, the customer acknowledged overlapping of light fields which likely caused or contributed to this reported event.Prevention of this type of event is outlined as described in the ifu.Based on this no further action is required.
 
Event or Problem Description
The customer reported that at the end of the procedure when drapes were taken down it was noted that the patient had an approximately 1" laceration on the right anterior lower leg.The laceration was cleaned, sutured and dermabond was applied.The laceration was covered with tegaderm, and the patient was taken to recovery.The patient¿s laceration healed.The customer alleged the intensity level of the surgical lights was too high and causing the injury.This report was filed in our complaint handling system as complaint # (b)(4).

Brand Name
ILED 7 CEILING DUO
Common Device Name
SURGICAL LIGHT
Manufacturer (Section D)
BAXTER MEDICAL SYSTEMS GMBH + CO. KG
carl-zeiss-strasse 7-9
saalfeld thuringen 07318
GM  07318
Manufacturer Contact
frances coote
carl zeiss strasse 7-9
saalfeld thuringen 07318
GM   07318
MDR Report Key17115768
Report Number3007143268-2023-00020
Device Sequence Number17790555
Product Code FSY
UDI-Device Identifier00887761995857
UDI-Public887761995857
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number4068210
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Initial Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale